Georgia, 2013Wildfire in Georgia, November 10, 2013
November 10, 2013 · NWS FFC · 1 event in 1 county or zone
Widespread rain moved across the area the morning of the 10th as a series of shortwaves pushed through the Southeast. Rain began moving out during the early afternoon hours, with dry high pressure building in thereafter.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread rain moved across the area the morning of the 10th as a series of shortwaves pushed through the Southeast. Rain began moving out during the early afternoon hours, with dry high pressure building in thereafter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 10, 6:22 PM EST, 18 minutes earlier.
Area forecast discussion, Nov 10, 6:22 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EST SUN NOV 10 2013
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED AT 248 PM EST SUN NOV 10 2013/
ZONAL FLOW ALOFT CONTINUES WHILE AT THE SURFACE HIGH PRESSURE
REMAINS CENTERED ACROSS THE CENTRAL US. DRYING IN THE MID LEVELS HAS
OCCURRED IN THE WAKE OF A SHORTWAVE...AND CLOUDINESS CONTINUES TO
DECREASE ACROSS THE CWFA THIS AFTERNOON. SKIES SHOULD BE
CLEAR/MOSTLY CLEAR OVERNIGHT.
WITH THE GROUND BEING MOIST FROM THIS MORNINGS LIGHT PRECIP...FOG
WOULD BE A PROBLEM WITH TEMPS IN THE 40S. HOWEVER...DO THINK WINDS
WILL PROVIDE ENOUGH MIXING TO KEEP FOGGY CONDITIONS AT BAY.
HIGH PRESSURE WILL SHIFT OFFSHORE ON MONDAY AS A FRONT APPROACHES
FROM THE WEST. WEAK SHORTWAVE ENERGY WILL PROVIDE JUST ENOUGH
MOISTURE FOR SOME MID LEVEL CLOUDINESS...BUT THE CANOPY SHOULD BE
THIN. LOWER CLOUDS WILL INCREASE ACROSS NORTHERN GA MONDAY NIGHT AS
A FRONT APPROACHES FROM THE WEST. BOTH PERIODS SHOULD REMAIN DRY.
NLISTEMAA
.LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED AT 248 PM EST SUN NOV 10 2013/
MAIN FOCUS CONTINUES TO BE WITH INFLUENCE OF ABNORMALLY STRONG
ARCTIC AIRMASS TUESDAY INTO THURSDAY. SUITE OF MODEL SOLUTIONS NOW
IN EVEN BETTER CONSENSUS THAN PREVIOUS DAYS ON THE STRENGTH AND
EVOLUTION OF THIS SYSTEM. THE 00Z NAM RUN NOW RESOLVES A PORTION OF
THE PERIOD OF CONCERN...WHICH ADDS TO A GROWING CONFIDENCE IN THE
FORECAST. HIGH AMPLITUDE UPPER TROUGH IS PROGGED TO DIG ALMOST DUE
SOUTH FROM CENTRAL CANADA INTO THE SOUTHEAST WITH IMPRESSIVE WAVE
ENERGY. CORRESPONDINGLY...A STRONG 1045MB+ SFC HIGH LOOKS TO PLUNGE
INTO THE CENTRAL CONUS. SUCH A STRONG SOUTHWARD SURGE OF COLD AIR IS
QUITE UNUSUAL...NOT TO MENTION FOR MID NOVEMBER...SO CLIMO CAN BE
TOSSED ASIDE.
THE FIRST AND MORE CHALLENGING ISSUE OF WINTRY PRECIP POTENTIAL
COMES LATE TUESDAY AFTERNOON INTO THE OVERNIGHT AS A SLUG OF
LINGERING MOISTURE IS FORECAST TO SWING SOUTHEASTWARD THROUGH THE
STATE BEHIND THE BACKDOOR FRONT AND EAST OF THE POTENT UPPER TROUGH
AXIS. PVA IS VERY ROBUST AND TIME HEIGHTS INDICATE GOOD OMEGA SO
THERE WILL BE NO LACKING IN FORCING FOR ASCENT. THE AMOUNT OF
AVAILABLE LOW LEVEL MOISTURE WILL BE THE MAIN DETERMINING FACTOR.
BUFR SOUNDINGS ARE CONSISTENT WITH DECENTLY SATURATED COLUMNS BELOW
600-700MB AS THE WAVE MOVES THROUGH AND CORRESPONDING TEMP PROFILES
QUICKLY DROP BELOW 0-C MAINLY AFTER 03Z WED FOR NORTHERN
PORTIONS...THEN ISOTHERMAL TO SLIGHTLY BELOW 0-C FARTHER SOUTH NEAR
COLUMBUS AND MACON BY 09-12Z. BASED ON THIS AND THE PROGRESSION OF
PROGGED PLAN VIEW 850-MB TEMPS...THERE LOOKS TO BE A BETTER CHANCE
FOR RAIN TO SNOW SHOWER TRANSITION TO MUCH OF THE AREA. THE HIGHER
ELEVATIONS OF NORTH GA COULD EVEN SEE SNOW SHOWERS BY LATE AFTERNOON
INTO EARLY EVENING TUESDAY...THEN THE TRANSITION COULD BE SEEN
FARTHER SOUTH NEAR THE ATLANTA AREA BY 06Z...AND NORTH CENTRAL GA
AFTER 09Z. QPF OVERALL IS TRENDING A BIT LOWER THAN BEFORE...BUT
LOOKING LIKE NORTHEAST PORTION OF AREA COULD SQUEEZE OUT A TENTH OF
AN INCH LIQUID EQUIVALENCY FOR NOW. BASED ON PROGGED SFC TEMPS...THE
HIGHER ELEVATIONS OF NORTHEAST GA HAVE THE BEST CHANCE FOR LIGHT
ACCUMULATIONS /THINKING AN INCH OR LESS/ ...WHILE MOST AREAS SHOULD
BE A BIT TOO WARM FOR FLAKES TO STICK. OTHER AREAS ALONG AND NORTH
OF A BUCHANAN...TO CANTON...TO CLEVELAND LINE COULD SEE A LIGHT
DUSTING TO A TENTH OF AN INCH.
THE SECOND ISSUE WILL BE THE ANOMALOUSLY LOW TEMPS WEDNESDAY NIGHT
INTO THURSDAY MORNING. AS THE AFOREMENTIONED STRONG SFC HIGH SLIDES
INTO THE SOUTHEAST CLOSE TO 1030-MB...GRADIENT WINDS SHOULD BE ON
THE DECREASE WITH MOSTLY CLEAR SKIES AND A RADIATIONAL COOLING
COMPONENT WILL BE ADDED TO THE ALREADY COLD TEMPS FROM THE PREVIOUS
ADVECTIVE FLOW. NEEDLESS TO SAY THIS WILL BE THE COLDEST PERIOD YET
OF THE SEASON AND MANY AREAS COULD SEE NEAR RECORD LOWS AS VALUES
COULD DIP 15-20 DEGREES BELOW NORMAL. HAVE GONE A BIT COOLER THAN
PREVIOUS FORECAST TO CAPTURE THE ONGOING TREND FROM GUIDANCE. MANY
AREAS SHOULD SEE MID 20S WITH THE FAR NORTHEAST DIPPING INTO THE LOW
20S. SOME GUIDANCE EVEN POINTS AT POTENTIAL FOR TEENS IN THE HIGH
ELEVATIONS.
THE END OF THE WEEK INTO THE WEEKEND LOOKS TO BE CHARACTERIZED BY A
HYBRID CAD EVENT AND SOME MOISTURE OVERRUNNING AS THE MEAN FLOW
LOOKS TO TRANSITION OUT OF THE SOUTHWEST AND UPPER TROUGHING STARTS
TO DEVELOP ACROSS THE CENTRAL PLAINS. THIS WILL MAKE FOR CLOUDY AND
COOL CONDITIONS /THOUGH WILL SEEM WARM COMPARED TO MIDWEEK/ WITH A
CHANCE OF SHOWERS. QUITE THE ACTIVE LONG TERM PATTERN!
ALTHOUGH MODELS ARE COMING INTO BETTER AGREEMENT AND CONFIDENCE IS
INCREASING WITH THE EVOLUTION AND STRENGTH OF THE SYSTEM
MIDWEEK...THERE IS STILL A GOOD CHANCE TWEAKS WILL NEED TO BE MADE
WITH FUTURE UPDATES. PLEASE MONITOR THE FORECAST CLOSELY FOR
POTENTIAL CHANGES.
BAKER/01
&&
.CLIMATE...
RECORDS FOR 11-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 83 1931 43 1904 61 1985 24 1911
1945
1929
KATL 79 1938 40 1906 66 1879 21 1911
KCSG 80 1993 49 1975 61 1985 28 1968
1963
1950
KMCN 82 1938 47 1911 64 1916 27 1987
1977
RECORDS FOR 11-14
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 84 1931 38 1976 62 1961 25 1969
1906
KATL 80 1955 35 1906 65 1879 22 1969
KCSG 82 1978 46 1976 65 1961 27 1963
1969
KMCN 83 1955 44 1911 65 1929 25 1968
&&
.AVIATION...
00Z UPDATE...
MID CLOUDS HAVE JUST ABOUT DISSIPATED AT THE TAF SITES AND WILL
BEGIN ALL TAFS WITH SKC. VFR WILL CONTINUE THROUGH THE FORECAST WITH
SKC AND VSBYS P6SM. WINDS WILL GO NEAR CALM TO CALM THIS EVENING AND
INCREASE OUT OF THE NORTHEAST TO EAST AROUND 5 TO 10 KTS AFTER
SUNRISE MONDAY. ATL WILL SWITCH TO THE NORTHEAST AROUND 08Z WITH
SPEEDS AROUND 4KTS...INCREASING TO 8KTS BY 14Z.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 43 64 44 64 / 0 0 5 20
ATLANTA 46 65 47 62 / 0 0 5 10
BLAIRSVILLE 37 61 40 54 / 0 0 5 20
CARTERSVILLE 40 65 43 60 / 0 0 5 20
COLUMBUS 49 71 50 70 / 10 0 5 10
GAINESVILLE 42 63 44 60 / 0 0 5 20
MACON 46 69 46 69 / 10 0 5 10
ROME 38 66 43 57 / 0 0 5 20
PEACHTREE CITY 43 66 44 65 / 0 0 5 10
VIDALIA 48 70 51 71 / 5 0 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NLISTEMAA
LONG TERM....01
AVIATION...NLISTEMAAHazardous weather outlook, Nov 10, 4:53 AM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 AM EST SUN NOV 10 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
453 AM EST SUN NOV 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A ABNORMALLY STRONG ARCTIC AIRMASS WILL PLUNGE INTO THE AREA
TUESDAY INTO THURSDAY. NORTH GEORGIA AND PORTIONS OF CENTRAL
GEORGIA COULD SEE SOME SNOW SHOWERS TUESDAY EVENING AND NIGHT
BEHIND THE COLD FRONT. SURFACE TEMPERATURES MAY SUPPORT LIGHT
ACCUMULATIONS IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA NEAR
AN INCH OR LESS...WHILE AREAS NORTH OF A BUCHANAN...TO CANTON...TO
CLEVELAND LINE COULD SEE A DUSTING TO A TENTH OF AN INCH. AREAS
FARTHER SOUTH LOOK TO BE A BIT TOO WARM FOR ANY ACCUMULATIONS AT
THIS TIME. THE COLDEST TEMPERATURES OF THE SEASON ARE FORECAST FOR
WEDNESDAY NIGHT INTO THURSDAY MORNING AS MANY AREAS WILL LIKELY
DIP INTO THE MID TO LOW 20S...POTENTIALLY CHALLENGING RECORD
VALUES FOR MANY AREAS. PLEASE MONITOR THE FORECAST CLOSELY OVER
THE NEXT SEVERAL DAYS AS TWEAKS WILL LIKELY BE MADE WITH THE
LATEST UPDATES ON THIS UNSEASONABLY COLD SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Walker
- When
- November 10, 6:40 PM EST to 6:50 PM EST
- Where
- Walker forecast zone
- Property damage
- $3,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Dry Creek burned 0.1 acres and resulted in $3000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, November 10 to 11, 201318 events
- Dense Fog in Texas, November 10, 201316 events
- Avalanche in Wyoming, November 10, 20131 injured · 1 event
- Winter Weather in Michigan, November 10 to 12, 20137 events
- Heavy Snow and Winter Weather in Montana, November 10 to 11, 20134 events
- Dense Fog in Oklahoma, November 10, 20132 events
- Dense Fog in Oklahoma, November 10 to 11, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482486.